Alert archive / Wyoming / High Wind Warnings in 2008

High Wind Warning 3, NWS Riverton, WY

January 14, 20086 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 14, 2008, 2:45 PM MST for 6 counties in Wyoming. It took effect at Jan 14, 2008, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2008, 2:45 PM MST (21:45 UTC)
In effect from
Jan 14, 2008, 11:00 PM MST
Expired
Jan 15, 2008, 3:00 PM MST
In force
16 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 142145
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
245 PM MST MON JAN 14 2008

...HIGH WINDS ARE EXPECTED ACROSS PORTIONS OF NORTHWEST AND CENTRAL
WYOMING TONIGHT INTO TUESDAY...

.WIND SPEEDS WILL BE ON THE INCREASE TONIGHT AND TUESDAY AHEAD OF
A STRONG WEATHER SYSTEM. THE PRESSURE GRADIENT WILL INCREASE AS
THE STORM SYSTEM APPROACHES. THIS WILL LEAD TO STRONG WINDS IN
THE ABSAROKA MOUNTAINS...THE CODY FOOTHILLS...THE GREEN AND
RATTLESNAKE RANGES...AND LOWER ELEVATIONS OF NATRONA COUNTY. HIGH
WINDS MAY ALSO DEVELOP ALONG THE EAST SLOPE OF THE WIND RIVER
MOUNTAINS BY MORNING.

WYZ002-151000-
/O.UPG.KRIW.HW.A.0002.080115T0600Z-080115T1800Z/
/O.NEW.KRIW.HW.W.0003.080115T0600Z-080115T1800Z/
ABSAROKA MOUNTAINS-
245 PM MST MON JAN 14 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND SPEEDS WILL INCREASE IN THE ABSAROKA MOUNTAINS TONIGHT INTO
TUESDAY MORNING. WIND SPEEDS OF 45 TO 55 MPH ARE EXPECTED WITH GUSTS
AROUND 75 MPH IN THE FAVORED LOCATIONS. THIS INCLUDES PORTIONS OF
THE CHIEF JOSEPH HIGHWAY NORTHWEST OF CODY.

PERSONS PLANNING TRAVEL IN THIS AREA SHOULD BE PREPARED FOR VERY STRONG
WINDS AND SUDDEN SHARP GUSTS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ003-151000-
/O.UPG.KRIW.HW.A.0002.080115T0600Z-080115T1500Z/
/O.NEW.KRIW.HW.W.0003.080115T0600Z-080115T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
245 PM MST MON JAN 14 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND SPEEDS WILL INCREASE IN THE CODY FOOTHILLS LATER THIS
EVENING INTO TUESDAY MORNING. WIND SPEEDS OF 35 TO 45 MPH ARE
POSSIBLE WITH GUSTS AROUND 65 MPH IN THE FAVORED LOCATIONS. THE
MOST LIKELY AREA FOR HIGH WINDS WILL BE ALONG THE SOUTH FORK OF
THE SHOSHONE...ALONG HIGHWAY 120 JUST SOUTH OF CODY AND THE
EASTERN SIDE OF CODY. ANOTHER LIKELY AREA FOR HIGH WINDS WILL BE
HIGHWAY 120 SOUTH OF CLARK AND NEAR THE MOUTH OF THE CLARKS FORK
CANYON.

PERSONS PLANNING TRAVEL IN THIS AREA SHOULD BE PREPARED FOR
VERY STRONG WINDS AND SUDDEN SHARP WIND GUSTS LATER THIS EVENING AND
OVERNIGHT.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-151000-
/O.UPG.KRIW.HW.A.0002.080115T0600Z-080115T2200Z/
/O.NEW.KRIW.HW.W.0003.080115T0600Z-080115T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
245 PM MST MON JAN 14 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND SPEEDS WILL BE ON THE INCREASE OVERNIGHT AND CONTINUE INTO
TUESDAY. SOUTHWEST WINDS WILL PEAK OUT AT 40 TO 50 MPH WITH GUSTS
AROUND 65 MPH.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE PREPARED
FOR STRONG WIND SPEEDS AND GUSTS. THIS WOULD INCLUDE HIGHWAY
287 FROM SWEETWATER STATION TO MUDDY GAP...AS WELL AS THE BEAVER
RIM AREA ON HIGHWAY 135.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-151000-
/O.UPG.KRIW.HW.A.0002.080115T0600Z-080115T2200Z/
/O.NEW.KRIW.HW.W.0003.080115T0600Z-080115T2200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
245 PM MST MON JAN 14 2008

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND SPEEDS WILL BE ON THE INCREASE OVERNIGHT AND CONTINUE INTO
TUESDAY. SOUTHWEST WINDS WILL PEAK OUT AT 35 TO 45 MPH WITH GUSTS
AROUND 65 MPH.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE PREPARED
FOR STRONG WIND SPEEDS AND GUSTS. THIS WOULD INCLUDE INTERSTATE
25...HIGHWAY 220 SOUTHWEST OF CASPER...AND HIGHWAY 20 26 WEST OF
CASPER TO HILAND.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-151000-
/O.EXT.KRIW.HW.A.0002.080115T1000Z-080115T2200Z/
WIND RIVER MOUNTAINS EAST-
245 PM MST MON JAN 14 2008

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON. 

WIND SPEEDS ARE STILL EXPECTED TO INCREASE ALONG THE EAST SLOPES
OF THE WIND RIVER MOUNTAINS LATER THIS EVENING INTO TUESDAY WITH
THE POTENTIAL FOR A HIGH WIND EVENT. WIND SPEEDS OF 45 TO 55 MPH WITH
GUSTS AROUND 75 MPH ARE STILL POSSIBLE IN THE FAVORED LOCATIONS...
INCLUDING AREAS AROUND SOUTH PASS. 

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THIS AREA SHOULD
BE PREPARED FOR STRONG WINDS AND SUDDEN SHARP GUSTS. IF THIS EVENT
BECOMES MORE LIKELY...A HIGH WIND WARNING WILL BE ISSUED.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

TEAM RIVERTON
5 follow-up statements
000 
WWUS75 KRIW 150959
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
259 AM MST TUE JAN 15 2008

...HIGH WINDS ARE EXPECTED ACROSS PORTIONS OF NORTHWEST AND
CENTRAL WYOMING TODAY...

.WIND SPEEDS WILL BE ON THE INCREASE THIS MORNING AND WILL
CONTINUE THROUGH MID AFTERNOON AHEAD OF A STRONG WEATHER SYSTEM.
THE PRESSURE GRADIENT WILL INCREASE AS THE STORM SYSTEM
APPROACHES. THIS WILL LEAD TO STRONG WINDS IN THE ABSAROKA
MOUNTAINS...THE EAST SLOPE OF THE WIND RIVER MOUNTAINS...THE GREEN
AND RATTLESNAKE RANGES...AND LOWER ELEVATIONS OF NATRONA COUNTY.

WYZ003-151100-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-080115T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
259 AM MST TUE JAN 15 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH
WIND WARNING. 

HIGH WINDS ARE NOT EXPECTED TO DEVELOP IN THE CODY FOOTHILLS.
THEREFORE THE HIGH WIND WARNING AHAS BEEN CANCELED.

$$

WYZ015-151800-
/O.UPG.KRIW.HW.A.0002.080115T1000Z-080115T2200Z/
/O.EXB.KRIW.HW.W.0003.080115T1000Z-080115T2200Z/
WIND RIVER MOUNTAINS EAST-
259 AM MST TUE JAN 15 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WIND SPEEDS ARE EXPECTED TO INCREASE ALONG THE EAST SLOPES OF THE
WIND RIVER MOUNTAINS THIS MORNING AND CONTINUE THROUGH MID
AFTERNOON. WIND SPEEDS OF 45 TO 55 MPH WITH GUSTS AROUND 75 MPH
ARE EXPECTED IN THE FAVORED LOCATIONS... INCLUDING AREAS AROUND
SOUTH PASS.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THIS AREA SHOULD
BE PREPARED FOR STRONG WINDS AND SUDDEN SHARP GUSTS. 

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-151800-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T1800Z/
ABSAROKA MOUNTAINS-
259 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

WIND SPEEDS WILL INCREASE IN THE ABSAROKA MOUNTAINS THIS MORNING
AND WILL CONTINUE UNTIL AROUND 11 AM. WIND SPEEDS OF 45 TO 55 MPH
ARE EXPECTED WITH GUSTS AROUND 75 MPH IN THE FAVORED LOCATIONS.
THIS INCLUDES PORTIONS OF THE CHIEF JOSEPH HIGHWAY NORTHWEST OF
CODY.

PERSONS PLANNING TRAVEL IN THIS AREA SHOULD BE PREPARED FOR VERY
STRONG WINDS AND SUDDEN SHARP GUSTS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-151800-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
259 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

WIND SPEEDS WILL CONTINUE TO INCREASE THIS MORNING AND WILL CONTINUE
THROUGH MID AFTERNOON. SOUTHWEST WINDS WILL PEAK OUT AT 40 TO 50
MPH WITH GUSTS AROUND 65 MPH.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE PREPARED
FOR STRONG WIND SPEEDS AND GUSTS. THIS WOULD INCLUDE HIGHWAY
287 FROM SWEETWATER STATION TO MUDDY GAP...AS WELL AS THE BEAVER
RIM AREA ON HIGHWAY 135.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-151800-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
259 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

WIND SPEEDS WILL BE ON THE INCREASE THIS MORNING AND WILL CONTINUE
THROUGH MID AFTERNOON. SOUTHWEST WINDS WILL PEAK OUT AT 35 TO 45
MPH WITH GUSTS AROUND 65 MPH.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE PREPARED
FOR STRONG WIND SPEEDS AND GUSTS. THIS WOULD INCLUDE INTERSTATE
25...HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 20 26 WEST OF
CASPER TO HILAND AND WYOMING BOULEVARD SOUTH OF CASPER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

LIPSON
000 
WWUS75 KRIW 151701
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1001 AM MST TUE JAN 15 2008

...HIGH WINDS WILL CONTINUE ACROSS PORTIONS CENTRAL WYOMING
TODAY...

WYZ002-151815-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-080115T1800Z/
ABSAROKA MOUNTAINS-
1001 AM MST TUE JAN 15 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED BELOW HIGH WIND CRITERIA ALONG THE EAST SLOPE
OF THE ABSAROKA MOUNTAINS THIS MORNING. THEREFORE...THE NATIONAL
WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING
THAT WAS IN EFFECT. WEST WINDS CAN STILL BE EXPECTED AT 25 TO 35
MPH WITH LOCALIZED GUSTS OVER 50 MPH...ESPECIALLY AROUND CHIEF
JOSEPH HIGHWAY AND OVER EXPOSED RIDGES.

$$

WYZ015-152200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
WIND RIVER MOUNTAINS EAST-
1001 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

A BRIEF PERIOD OF HIGH WINDS IS STILL EXPECTED TODAY AS A STRONG
COLD FRONT MOVES ACROSS THE AREA. WIND SPEEDS OF 45 TO 55 MPH WITH
GUSTS AROUND 75 MPH ARE EXPECTED IN THE FAVORED LOCATIONS...
INCLUDING AREAS AROUND SOUTH PASS AS THE COLD FRONT MOVES THROUGH.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THIS AREA SHOULD
BE PREPARED FOR STRONG WINDS AND SUDDEN SHARP GUSTS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-152200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1001 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

HIGH WINDS WILL CONTINUE THROUGH MID AFTERNOON. SOUTHWEST WINDS
WILL BLOW 40 TO 50 MPH WITH GUSTS AROUND 65 MPH. SUSTAINED WINDS
OF 30 TO 40 MPH ARE COMMON ACROSS THE AREA WITH GUSTS OVER 60 MPH
REPORTED AT BOTH THE FALES ROCK AND CAMP CREEK OBSERVATION SITES.
BEAVER RIM CONTINUES TO HAVE SUSTAINED WIND SOUTHWEST WINDS OF 35
TO 40 MPH.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE PREPARED
FOR STRONG WIND SPEEDS AND GUSTS. THIS WOULD INCLUDE HIGHWAY
287 FROM SWEETWATER STATION TO MUDDY GAP...AS WELL AS THE BEAVER
RIM AREA ON HIGHWAY 135.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-152200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1001 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

HIGH WINDS WILL CONTINUE THROUGH MID AFTERNOON. SOUTHWEST WINDS
OF 35 TO 45 MPH WILL BE COMMON WITH GUSTS AROUND 65 MPH. LOCALIZED
GUSTS AROUND 70 MPH ARE POSSIBLE AROUND OUTER DRIVE IN SOUTH CASPER.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE PREPARED
FOR STRONG WIND SPEEDS AND GUSTS. THIS WOULD INCLUDE INTERSTATE
25...HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 20 26 WEST OF
CASPER TO HILAND AND WYOMING BOULEVARD SOUTH OF CASPER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 151731
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1031 AM MST TUE JAN 15 2008

...HIGH WINDS WILL CONTINUE ACROSS PORTIONS CENTRAL AND SOUTHERN 
WYOMING TODAY...

WYZ028>030-152200-
/O.EXA.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
1031 AM MST TUE JAN 15 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

WEST WINDS WILL BLOW 35 TO 45 MPH ALONG INTERSTATE 80 THROUGH MID
AFTERNOON ALONG WITH GUSTS UP TO 60 MPH. TRAVELLERS ALONG
INTERSTATE 80 AND THE NORTH SOUTH STATE HIGHWAYS SHOULD BE
PREPARED FOR THESE HIGH WINDS THROUGH THE AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-152200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
WIND RIVER MOUNTAINS EAST-
1031 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

A BRIEF PERIOD OF HIGH WINDS IS STILL EXPECTED TODAY AS A STRONG
COLD FRONT MOVES ACROSS THE AREA. WIND SPEEDS OF 45 TO 55 MPH
WITH GUSTS AROUND 75 MPH ARE EXPECTED IN THE FAVORED LOCATIONS...
INCLUDING AREAS AROUND SOUTH PASS AS THE COLD FRONT MOVES
THROUGH.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES IN THIS AREA SHOULD
BE PREPARED FOR STRONG WINDS AND SUDDEN SHARP GUSTS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ019-152200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1031 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

HIGH WINDS WILL CONTINUE THROUGH MID AFTERNOON. SOUTHWEST WINDS
WILL BLOW 40 TO 50 MPH WITH GUSTS AROUND 65 MPH. SUSTAINED WINDS
OF 30 TO 40 MPH ARE COMMON ACROSS THE AREA WITH GUSTS OVER 60 MPH
REPORTED AT BOTH THE FALES ROCK AND CAMP CREEK OBSERVATION SITES.
BEAVER RIM CONTINUES TO HAVE SUSTAINED WIND SOUTHWEST WINDS OF
35 TO 40 MPH.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE PREPARED
FOR STRONG WIND SPEEDS AND GUSTS. THIS WOULD INCLUDE HIGHWAY
287 FROM SWEETWATER STATION TO MUDDY GAP...AS WELL AS THE BEAVER
RIM AREA ON HIGHWAY 135.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ020-152200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1031 AM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

HIGH WINDS WILL CONTINUE THROUGH MID AFTERNOON. SOUTHWEST WINDS
OF 35 TO 45 MPH WILL BE COMMON WITH GUSTS AROUND 65 MPH.
LOCALIZED GUSTS AROUND 70 MPH ARE POSSIBLE AROUND OUTER DRIVE IN
SOUTH CASPER.

PERSONS PLANNING TRAVEL OR OUTDOOR ACTIVITIES SHOULD BE PREPARED
FOR STRONG WIND SPEEDS AND GUSTS. THIS WOULD INCLUDE INTERSTATE
25...HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 20 26 WEST OF
CASPER TO HILAND AND WYOMING BOULEVARD SOUTH OF CASPER.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 152055
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
155 PM MST TUE JAN 15 2008

...HIGH WINDS WILL CONTINUE ACROSS PORTIONS CENTRAL AND SOUTHERN
WYOMING TODAY...

WYZ015-020-152200-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
WIND RIVER MOUNTAINS EAST-NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
155 PM MST TUE JAN 15 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT HAS ARRIVED A LITTLE AHEAD OF SCHEDULE SHUTTING OFF
THE VERY STRONG SOUTHWEST WINDS. THEREFORE...THE NATIONAL WEATHER
SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING FOR THE
LOWER ELEVATIONS OF NATRONA COUNTY. HOWEVER...SNOW WILL INTENSIFY
ACROSS THE AREA THIS EVENING ALONG WITH STRONG NORTH WINDS. A SNOW
ADVISORY WILL BE ISSUED SHORTLY FOR ALL OF NATRONA COUNTY THROUGH
11 PM THIS EVENING.

$$

WYZ019-028>030-152200-
/O.CON.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
155 PM MST TUE JAN 15 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

WEST WINDS WILL BLOW 35 TO 45 MPH ALONG INTERSTATE 80 THROUGH MID
AFTERNOON ALONG WITH GUSTS UP TO 60 MPH. TRAVELLERS ALONG
INTERSTATE 80 AND THE NORTH SOUTH STATE HIGHWAYS SHOULD BE
PREPARED FOR THESE HIGH WINDS THROUGH THE AFTERNOON. A STRONG COLD
FRONT WILL SHIFT WINDS TO THE NORTH BETWEEN 2 AND 3 PM WITH SNOW
DEVELOPING. THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE ON
TIME AT 3 PM.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 152157
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
257 PM MST TUE JAN 15 2008

WYZ019-028>030-152300-
/O.EXP.KRIW.HW.W.0003.000000T0000Z-080115T2200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...JEFFREY CITY...ROCK SPRINGS...
GREEN RIVER...WAMSUTTER
257 PM MST TUE JAN 15 2008

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON. 

STRONG WINDS CONTINUE ACROSS SWEETWATER COUNTY AND THE INTERSTATE
80 CORRIDOR BUT THEY HAVE DIMINISHED BELOW HIGH WIND CRITERIA IN
THE PAST HOUR. THEREFORE...THE NATIONAL WEATHER SERVICE WILL ALLOW
THE HIGH WIND WARNING FOR THE AREA TO EXPIRE AT 3 PM. TRAVELLERS
ALONG INTERSTATE 80 AND THE STATE NORTH SOUTH HIGHWAYS IN THE AREA
CAN STILL EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH WAS
50 MPH THROUGH EARLY THIS EVENING. 

$$

TEAM RIVERTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 14, 9:36 AM MST, 5 hours 9 minutes earlier.

Area forecast discussion, Jan 14, 9:36 AM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
936 AM MST MON JAN 14 2008

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPDATED TO INCLUDE THE CODY FOOTHILLS IN THE HIGH WIND WATCH FROM
11 PM TONIGHT THROUGH 8 AM TUESDAY. LATEST NAM12 AND LCL WRF RUN
SHOWING IMPRESSIVE THERMAL AND PRESSURE GRADIENT ALONG THE EAST
SLOPE OF THE CODY FOOTHILLS LATER TONIGHT WITH THE LCL WRF SHOWING
POTENTIAL FOR WAVE BREAKING FOR A VERY BRIEF PERIOD LATE TONIGHT.
BASED ON ALL THIS...HAVE ISSUED A HIGH WIND WATCH FOR THE CODY
FOOTHILLS AREA. MOST LIKELY AREA WILL BE OUR GAP FAVORED AREAS
SOUTHWEST AND SOUTH OF CODY AND NEAR THE MOUTH OF THE CLARKS FORK
CANYON.

SATL LOOP INDICATING A STRATUS DECK OVER FAR WESTERN
WY...PRIMARILY OVER THE STAR AND JACKSON VALLEYS AND PORTIONS OF
YELLOWSTONE PARK. THIS IS THE EASTERN EXTENSION OF A BROAD AREA OF
STRATUS THAT EXTENDS WEST ALONG THE SNAKE RIVER PLAIN TO BOISE AND
EASTERN OREGON UNDERNEATH THE SURFACE HIGH. THERE IS ALSO EVIDENCE
OF WHAT IS PROBABLY PATCHY FOG OVER SOUTH PASS AND PORTIONS OF
SWEETWATER COUNTY AND THE SOUTHERN UPPER GREEN RIVER BASIN. THE
STRATUS IS PROBABLY MAKING CONTACT WITH THE VALLEY FLOOR OVER
SOUTHERN LINCOLN COUNTY WHERE THE ELEVATIONS ARE CLOSER TO 7K.
HAVE MENTION OF PATCHY FOG IN THESE AREAS THROUGH 18Z BUT JUST
HAVE MENTION OF CLOUDS ACROSS THE WESTERN VALLEYS AND YNP.

THE INVERSIONS WILL WEAKEN BY THIS EVENING AS A STRONG VIGOROUS
SHORTWAVE TRAILING FROM A STRONG VORT OVER SE ALASKA SWEEPS EAST
SOUTHEAST TOWARD WY AND INCREASES THE PRESSURE GRADIENT. A
WESTERLY DIFFLUENT FLOW WILL STRENGTHEN ALONG WITH SOME Q VECTOR
FORCING WHICH WILL RESULT IN A QUICK SHOT OF SNOWFALL IN NORTHWEST
WY TUESDAY....HOWEVER AMOUNTS WILL BE RATHER LIGHT. THE SURFACE
PRESSURE GRADIENT IS PROGGED TO BE 20 MB BETWEEN RKS AND GCC
TUESDAY. THIS COUPLED WITH 31KT WINDS FORECAST IN THE NAM MOS
GUIDANCE FOR CASPER AND 700MB 55 KNOT WESTERLY WINDS WILL RESULT
IN A PROBABLE HIGH WIND EVENT FOR THE SOUTHERN WIND CORRIDOR AS
WELL AS THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND THE
ABSAROKA MOUNTAINS FROM MIDNIGHT TONIGHT THROUGH EARLY TUESDAY
AFTERNOON. WILL KEEP HIGH WIND WATCH GOING FOR THESE AREAS. THE
ASSOCIATED PACIFIC FRONT MAY SPILL SOME LIGHT SNOW SHOWER ACTIVITY
OVER THE DIVIDE AS THE AIRMASS WILL BE WEAKLY UNSTABLE TUESDAY. THE
ASSOCIATED CANADIAN FRONT WILL DIVE SOUTH ACROSS WY TUESDAY
EVENING WITH POST FRONTAL 8MB 3 HOURLY PRESSURE RISES BEHIND THE
FRONT. THIS SHOULD PRODUCE 40 TO 50 MPH NORTHERLY WIND GUSTS
ACROSS AREAS EAST OF THE DIVIDE TUESDAY EVENING. 700MB WINDS WILL
BE NORTHWEST AT 50 MPH IN JOHNSON COUNTY DURING THIS TIME FRAME.
THIS FAVORABLE UPSLOPE WIND SHOULD PRODUCE ONE TO TWO INCHES OF
FLUFFY SNOWFALL FROM THE EAST SLOPES OF THE WINDS AND THE LANDER
FOOTHILLS TO CASPER TUESDAY NIGHT. HOWEVER HAVE TRENDED MOST OF
THE SNOWFALL TO OCCUR EAST TOWARD CASPER ALONG WITH SOME BLOWING
SNOW. TEMPS WILL TURN SHARPLY COLDER WITH H7 TEMPS DROPPING TO
-24C BY 12Z WED. WIND CHILLS OF 25 BELOW WILL BE FAIRLY COMMON BY
TUESDAY NIGHT EAST OF THE DIVIDE WITH LOWS DROPPING TO ZERO TO 10
BELOW ALONG WITH THE STRONG POST FRONTAL WINDS. FUTURE SHIFTS MAY WANT
TO CONSIDER A SNOW ADVISORY FOR TUESDAY EVENING IN THESE AREAS.
THIS COLD FRONT WILL LEAD TO A PATTERN CHANGE WITH PRIMARILY NW
FLOW AND TWO CLIPPER TYPE SYSTEMS BRINGING LIGHT SNOW TO THE
NORTHERN MTNS WED THROUGH WED NIGHT ALONG WITH COLDER TEMPS
EVERYWHERE WITH MANY AREAS NOT GETTING ABOVE THE TEENS WEDNESDAY.
TEMPS SHOULD REACH 15 TO 20 BELOW IN THE UPPER GREEN RIVER BASIN
WED NT.

LONG TERM...THURSDAY THROUGH MONDAY
THURSDAY AND FRIDAY WILL BE DOMINATED BY NORTHWEST FLOW ACROSS THE
AREA...WITH STRONG RIDGING ALONG 135W AND A LONGWAVE TROUGH ACROSS
THE EASTERN HALF OF THE COUNTRY.  THIS FLOW WILL BE CONDUCIVE FOR
LIGHT TO MODERATE OROGRAPHIC SNOW...ESPECIALLY ACROSS THE NORTHERN
MOUNTAINS.  IN ADDITION...A WEAK CLIPPER SYSTEM IS EXPECTED TO
AFFECT THE AREA LATE THURSDAY INTO THURSDAY NIGHT...BRINGING A
SLIGHT REINFORCEMENT OF COLD AIR INTO THE AREA...AND ENHANCING THE
SNOW...ESPECIALLY ACROSS THE BIGHORN MTS...WHERE SEVERAL INCHES OF
SNOW COULD OCCUR. THE NORTHWEST FLOW WILL CONTINUE FOR THE REMAINDER
OF THE EXTENDED...WITH A DECENT SHORTWAVE TROUGH AFFECTING THE AREA
SATURDAY NIGHT THROUGH MONDAY TIME FRAME...WITH THE 00Z GFS MORE
PROGRESSIVE AND FASTER THAN THE 00Z ECMWF.  HAVE BROAD BRUSHED POPS
DUE TO TIMING ISSUES...BUT HIT SUNDAY AND SUNDAY NIGHT THE HARDEST
RIGHT NOW.  THE COLD FRONT ASSOCIATED WITH THIS TROUGH...WILL BRING
YET ANOTHER REINFORCING SHOT OF COLD AIR.  THUS...BELOW AVERAGE
TEMPERATURES ARE EXPECTED TO CONTINUE FOR THE EXTENDED TIME FRAME.
SATURDAY COULD BE THE CLOSEST DAY TO NORMAL...AHEAD OF THE COLD
FRONT SUNDAY/SUNDAY NIGHT.

AVIATION...
LOCAL FOG AND LOW STRATUS WILL BE ENCOUNTERED IN THE WESTERN VALLEYS
OF WYOMING THIS MORNING WITH IFR TO MVFR CONDITIONS AND TERRAIN
OBSCURATION.  OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH EARLY
TUESDAY MORNING.  STRONG DOWNSLOPE WINDS WILL DEVELOP ALONG AND NEAR
THE EAST SLOPES OF THE MOUNTAINS MONDAY NIGHT WITH GUSTS OVER 60 KTS
POSSIBLE.  THE STRONGEST WINDS WILL IMPACT THE VICINITY OF KCOD...KCPR
AND KRKS THROUGH THE PERIOD.

FIRE WEATHER...
STRONG INVERSIONS WILL BE PREVALENT THROUGH AT LEAST NOON TODAY ALONG
WITH PATCHY FOG AND LOW CLOUDS ACROSS WESTERN WY. VERY STRONG WEST
SOUTHWEST WINDS WILL INCREASE TONIGHT THROUGH EARLY TUESDAY AFTERNOON
ALONG WITH 40 TO 50 MPH WINDS GUSTING TO 65 MPH COMMON FROM THE
GREEN MOUNTAINS TO CASPER. 45 TO 55 MPH WINDS WITH GUSTS TO 75 MPH
ARE EXPECTED ON THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AS WELL
AS THE ABSAROKA MOUNTAINS DURING THIS TIME FRAME. THE AIRMASS WILL
BE RATHER UNSTABLE TUESDAY. A STRONG COLD FRONT WILL PRODUCE 40 TO
50 MPH NORTHERLY WIND GUSTS TO MANY AREAS EAST OF THE CONTINENTAL
DIVIDE TUESDAY EVENING ALONG WITH SNOW AND BLOWING SNOW FROM
LANDER TO CASPER WITH ONE TO TWO INCHES OF FLUFFY SNOW EXPECTED IN
THESE AREAS. TEMPERATURES WILL BE MUCH COLDER BEHIND THIS FRONT
ALONG WITH THE COLDEST WIND CHILLS OF THE SEASON EXPECTED IN MANY
LOWER ELEVATIONS EAST OF THE DIVIDE TUESDAY NIGHT. TEMPERATURES
WILL REMAIN MUCH COLDER BEHIND THE FONT WITH MOST AREAS REMAINING
IN THE TEENS WEDNESDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
WYZ002.

HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
WYZ015-019-020.

HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR
WYZ003.

&&

SHORT TERM...LIPSON/SKRBAC
LONG TERM...WM
AVIATION...WM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jan 14, 9:10 AM MST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
910 AM MST MON JAN 14 2008

WYZ001>020-022>030-151200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
910 AM MST MON JAN 14 2008

...HIGH WIND WATCH LATE THIS EVENING THROUGH TUESDAY AFTERNOON
FOR PARTS OF SOUTH CENTRAL WYOMING...

...HIGH WIND WATCH LATE THIS EVENING THROUGH TUESDAY MORNING FOR THE
ABSAROKA MOUNTAINS...

...HIGH WIND WATCH CODY FOOTHILLS LATE THIS EVENING THROUGH 8 AM
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A POTENTIAL FOR VERY STRONG WINDS IN SOUTH CENTRAL WYOMING
LATE THIS EVENING THROUGH TUESDAY AFTERNOON. WIND SPEEDS OF 35
TO 45 MPH WITH GUSTS FROM 60 TO 70 MPH ARE POSSIBLE IN THIS AREA.

IN THE ABSAROKA MOUNTAINS...WIND SPEEDS OF 45 TO 55 MPH WITH GUSTS
AROUND 75 MPH WILL BE POSSIBLE LATE MONDAY EVENING THROUGH TUESDAY
MORNING.

THE CODY FOOTHILLS WILL ALSO LIKELY SEE INCREASING SOUTHWEST WINDS
LATER THIS EVENING AND ESPECIALLY AFTER MIDNIGHT. THE POTENTIAL FOR
SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE
POSSIBLE...ESPECIALLY IN THE CANYONS SOUTHWEST OF CODY AND ALONG
HIGHWAY 120 JUST SOUTH OF CODY. THE CLARK AREA MAY ALSO SEE HIGH
WINDS...ESPECIALLY ALONG HIGHWAY 120 SOUTH OF CLARK AND NEAR THE
CLARKS FORK CANYON.

THEREFORE HIGH WIND WATCHES HAVE BEEN POSTED FOR THESE AREAS. STAY
TUNED FOR LATER STATEMENTS ON THIS POTENTIAL WEATHER HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF HIGH WINDS WILL CONTINUE IN THE ABSAROKA MOUNTAINS AND
CODY FOOTHILLS THROUGH TUESDAY MORNING AND ON THE EAST SLOPE OF THE
WIND RIVER MOUNTAINS AS WELL AS FROM THE GREEN MOUNTAINS TO CASPER
THROUGH 3 PM TUESDAY AFTERNOON. A STRONG COLD FRONT WILL LIKELY
PRODUCE A QUICK SHOT OF AROUND 2 TO 3 INCHES OF SNOWFALL TUESDAY
EVENING FROM THE GREEN MOUNTAINS TO CASPER. STRONG NORTH WINDS OF 25
TO 35 MPH WITH GUSTS OF 40 TO 50 MPH WILL LIKELY PRODUCE AREAS OF
SIGNIFICANT BLOWING AND DRIFTING SNOW IN THESE AREAS REDUCING THE
VISIBILITY TO NEAR ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WINDS IN EXCESS OF 45 MPH. THANK
YOU.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.